Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 26, 2019, 7:21 PM CDT for Neosho County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 26, 2019, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Neosho County, KS
The radar
The Tulsa radar (KINX), 151 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
777 WWUS83 KICT 270021 SPSICT Special Weather Statement National Weather Service Wichita KS 721 PM CDT Mon Aug 26 2019 KSZ095-096-270045- Wilson KS-Neosho KS- 721 PM CDT Mon Aug 26 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Wilson County in southeastern Kansas... Southwestern Neosho County in southeastern Kansas... * Until 745 PM CDT. * At 718 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Thayer, or 9 miles south of Chanute...moving east at 20 mph. Pea to dime size hail...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Thayer, Galesburg and Earlton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Kansas. LAT...LON 3751 9564 3760 9563 3762 9530 3743 9532 TIME...MOT...LOC 0020Z 277DEG 19KT 3754 9552 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:44 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 26, 6:44 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 644 PM CDT Mon Aug 26 2019 .SHORT TERM...(This evening through Thursday night) Issued at 243 PM CDT Mon Aug 26 2019 Expecting scattered storms to develop along the frontal boundary later this afternoon/evening over southeast Kansas, as deeper frontal circulation allows updrafts to breach the cap. Combination of very unstable airmass and 40-50kts of effective wind shear aloft supports higher end severe weather with very large hail/damaging winds as the primary threats. A tornado is a possibility especially if a storm updraft can encounter the outflow boundary that has pushed westward into southeast Kansas from Missouri storms via latest visible satellite imagery. Below normal daytime highs and dry weather will prevail for Tuesday/Wednesday, as drier and relatively cooler air spreads southward over the central plains. Richer gulf moisture will stream back northward into Kansas on Thursday. The combination of low-level upslope flow of this returning moisture and a southward moving cold front across Nebraska should set the stage for storms to develop in southwester Nebraska. These storms look to spread southeast with northwest flow aloft pushing this activity towards central Kansas either late Thursday night or Friday. .LONG TERM...(Friday through Monday) Issued at 243 PM CDT Mon Aug 26 2019 Unsettled weather pattern looks to be shaping up for Friday and Saturday, with long range models showing a couple upper level waves in the northwest flow affecting the region. This will bring decent chances of thunderstorms to the area with dry weather on tap for Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 644 PM CDT Mon Aug 26 2019 Scattered strong to severe convection will affect southeast Kansas this evening as a cold front moves south across that area. Stratocu bases/cigs while mainly VFR may briefly drop into MVFR category behind the front across central/south central Kansas this evening. Otherwise, north winds will advect drier air across the area later tonight and Tuesday. Some altocu bases/cigs are expected on Tuesday. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 62 80 59 82 / 10 10 10 0 Hutchinson 60 79 57 82 / 10 10 0 0 Newton 60 79 57 81 / 10 10 0 0 ElDorado 61 79 58 81 / 10 10 10 0 Winfield-KWLD 62 80 59 81 / 10 10 10 0 Russell 57 78 56 84 / 10 10 0 0 Great Bend 58 78 56 83 / 10 10 0 0 Salina 59 79 57 83 / 10 10 0 0 McPherson 59 79 56 81 / 10 10 0 0 Coffeyville 64 80 60 82 / 70 10 10 0 Chanute 62 80 59 82 / 50 10 10 0 Iola 60 79 59 82 / 40 10 10 0 Parsons-KPPF 63 80 60 81 / 70 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...KED
Hazardous weather outlook, Aug 26, 4:25 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 425 PM CDT Mon Aug 26 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 425 PM CDT Mon Aug 26 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Severe thunderstorms with a few producing significant severe weather are possible through the evening hours across southeast Kansas. Very large hail up to 2 inches, damaging winds up to 75 mph, torrential downpours, and a few tornadoes are possible. Water levels remain high in some areas of central and south central Kansas, including rivers and creeks. You should check the latest river flood and areal flood statements for more details. Heat index values over 100 degrees will affect parts of southeast Kansas through the early evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday River flooding that is occurring in parts of central Kansas will likely linger into mid week. The Cow Creek, near Hutchinson, is likely to remain in flood until Friday. Be sure to check the latest river flood warnings and statements for more details. Additional chances for showers and thunderstorms will return to the forecast on Friday and Saturday. Details regarding thunderstorm intensity would be provided around mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through the evening hours in southeast Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 26, 5:52 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Wichita KS 552 PM CDT Mon Aug 26 2019 KSZ071-095-262315- Wilson KS-Woodson KS- 552 PM CDT Mon Aug 26 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Wilson County in southeastern Kansas... Southern Woodson County in southeastern Kansas... * Until 615 PM CDT. * At 550 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles west of Buffalo, or 11 miles southwest of Yates Center...moving east to southeast at 25 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Buffalo, Benedict, Coyville, Cross Timbers State Park and Toronto Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Kansas. LAT...LON 3758 9566 3770 9596 3779 9596 3778 9557 TIME...MOT...LOC 2252Z 283DEG 21KT 3772 9582 KLEINSASSER
Special weather statement, Aug 26, 6:14 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Wichita KS 614 PM CDT Mon Aug 26 2019 KSZ100-262345- Labette KS- 614 PM CDT Mon Aug 26 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northeastern Labette County in southeastern Kansas... * Until 645 PM CDT. * At 612 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Parsons...moving east at 25 mph. Pea to dime size hail...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Parsons and Labette. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Kansas. LAT...LON 3726 9534 3734 9534 3738 9508 3720 9508 TIME...MOT...LOC 2313Z 277DEG 22KT 3728 9526 KLEINSASSER
Special weather statement, Aug 26, 6:59 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Wichita KS 659 PM CDT Mon Aug 26 2019 KSZ095-099-270030- Montgomery KS-Wilson KS- 659 PM CDT Mon Aug 26 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Montgomery County in southeastern Kansas... Southern Wilson County in southeastern Kansas... * Until 730 PM CDT. * At 657 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Elk City, or 11 miles southwest of Neodesha...moving east at 35 mph. hail up to the size of nickels...and wind gusts up to 55 mph will be possible with this storm. * Locations impacted include... Independence, Neodesha and Sycamore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Kansas. LAT...LON 3732 9596 3740 9596 3743 9555 3723 9560 TIME...MOT...LOC 2359Z 273DEG 30KT 3736 9587 KLEINSASSER
Special weather statement, Aug 26, 7:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
716 PM CDT Mon Aug 26 2019
KSZ100-270045-
Labette KS-
716 PM CDT Mon Aug 26 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
East central Labette County in southeastern Kansas...
* Until 745 PM CDT.
* At 714 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Oswego...moving east at 30 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Oswego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Kansas.
LAT...LON 3715 9513 3726 9513 3726 9508 3725 9507
3715 9508
TIME...MOT...LOC 0016Z 277DEG 28KT 3722 9508
KLEINSASSERSpecial weather statement, Aug 26, 7:18 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Wichita KS 718 PM CDT Mon Aug 26 2019 KSZ098-099-270045- Montgomery KS-Chautauqua KS- 718 PM CDT Mon Aug 26 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Montgomery County in southeastern Kansas... East central Chautauqua County in southeastern Kansas... * Until 745 PM CDT. * At 716 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles south of Elk City, or 9 miles west of Independence...moving east at 20 mph. Pea to dime size hail...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Independence, Bolton, Independence Airport, Elk City State Park and Elk City Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Kansas. LAT...LON 3718 9603 3727 9601 3723 9561 3707 9572 TIME...MOT...LOC 0018Z 273DEG 17KT 3720 9589 KLEINSASSER
Special weather statement, Aug 26, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 721 PM CDT Mon Aug 26 2019 KSZ095-096-270045- Wilson KS-Neosho KS- 721 PM CDT Mon Aug 26 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... East central Wilson County in southeastern Kansas... Southwestern Neosho County in southeastern Kansas... * Until 745 PM CDT. * At 718 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Thayer, or 9 miles south of Chanute...moving east at 20 mph. Pea to dime size hail...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Thayer, Galesburg and Earlton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Kansas. LAT...LON 3751 9564 3760 9563 3762 9530 3743 9532 TIME...MOT...LOC 0020Z 277DEG 19KT 3754 9552 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:16 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Aug 26, 7:18 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Aug 26, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 65 min |
| Aug 26, 7:47 PM CDT | Special Weather Statement | ICT | Neosho | 28 min |
| Aug 26, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 58 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.